Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 34, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 1, 2018, 3:06 AM MDT. It took effect at May 1, 2018, 11:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2018, 3:06 AM MDT (09:06 UTC)
- In effect from
- May 1, 2018, 11:00 AM MDT
- Expired
- May 1, 2018, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
980 WWUS75 KABQ 010906 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 306 AM MDT Tue May 1 2018 NMZ527>532-012100- /O.NEW.KABQ.WI.Y.0034.180501T1900Z-180502T0200Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Union County-Harding County- Eastern San Miguel County- 306 AM MDT Tue May 1 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 8 PM MDT this evening. * LOCATION...Northeast Plains/Highlands and the Raton Ridge/Johnson Mesa. * WINDS...Southwest 25 to 35 mph with occasional gusts to near 50 mph. * TIMING...Winds increasing around mid day, peaking late afternoon, then decreasing around sunset. * VISIBILITY...Local reductions between 3 and 5 miles in blowing dusts possible. * LOCAL IMPACTS...Strong cross winds will impact large and high profile vehicles. Light weight objects may be knocked over or tossed around the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
990 WWUS75 KABQ 011634 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1034 AM MDT Tue May 1 2018 ...STRONG SOUTHWEST WINDS FOR PORTIONS OF NORTHEASTERN NEW MEXICO AND THE SOUTH CENTRAL MOUNTAINS... NMZ524>526-020200- /O.EXB.KABQ.WI.Y.0034.180501T1700Z-180502T0200Z/ South Central Highlands-Upper Tularosa Valley- South Central Mountains- 1034 AM MDT Tue May 1 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 8 PM MDT this evening. * LOCATION...South Central Highlands and Mountains, Upper Tularosa Valley. * WINDS...Southwest 25 to 35 mph with occasional gusts to near 50 mph. * TIMING...Winds increasing around mid day, peaking late afternoon, then decreasing around sunset. * VISIBILITY...Local reductions between 3 and 5 miles in areas of blowing dust. * LOCAL IMPACTS...Strong cross winds will impact large and high profile vehicles. Light weight objects may be knocked over or tossed around the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ527>532-020200- /O.EXT.KABQ.WI.Y.0034.180501T1700Z-180502T0200Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Union County-Harding County- Eastern San Miguel County- 1034 AM MDT Tue May 1 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...Northeast Plains/Highlands and the Raton Ridge/Johnson Mesa. * WINDS...Southwest 25 to 35 mph with occasional gusts to near 50 mph. * TIMING...Winds increasing around mid day, peaking late afternoon, then decreasing around sunset. * VISIBILITY...Local reductions between 3 and 5 miles in areas of blowing dust. * LOCAL IMPACTS...Strong cross winds will impact large and high profile vehicles. Light weight objects may be knocked over or tossed around the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
254 WWUS75 KABQ 020140 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 740 PM MDT Tue May 1 2018 NMZ527>532-020245- /O.EXP.KABQ.WI.Y.0034.000000T0000Z-180502T0200Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Union County-Harding County- Eastern San Miguel County- 740 PM MDT Tue May 1 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds have subsided below advisory levels and will continue to diminish this evening. $$ NMZ524>526-020245- /O.EXP.KABQ.WI.Y.0034.000000T0000Z-180502T0200Z/ South Central Highlands-Upper Tularosa Valley- South Central Mountains- 740 PM MDT Tue May 1 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds have subsided below advisory levels and will continue to diminish this evening. $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 1, 12:04 AM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 1, 12:04 AM MDT, 3 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1204 AM MDT Tue May 1 2018 .AVIATION... 06Z TAF CYCLE VFR conditions prevail and are forecast to persist, except across the far east central/southeast plains where gulf moisture will make a run overnight and may result in MVFR cigs near KROW and KTCC. Gusty southwest winds are forecast once again Tuesday afternoon/evening. 11 && .PREV DISCUSSION...237 PM MDT Mon Apr 30 2018... .SYNOPSIS... Southwest flow aloft to dominate through Tuesday with surface low pressure over southeast CO. This will result in breezy to windy and warm conditions. Energy behind an upper low over ID will deepen as it dives south into southern CA and closes off late Tuesday. The low will then gradually move east to northeast, bringing in moisture for NM. The west and north central areas will benefit the most with showers and thunderstorms and northern mountain snow. The storm will lift away from NM late in the week, with a dry and pleasant weekend shaping up. && .DISCUSSION... Drier has moved into most of NM today with sunshine returning except on the eastern plains. Breezy to windy conditions are noted, most widespread in the northeast where the wind advisory will go until 8 pm MDT. Tonight will be clear to partly cloudy and comfortable. Widespread breezy to windy conditions Tuesday with more critical fire weather concerns. Cant rule out a high based shower west of the Divide but not currently in the forecast. We will begin to see showers and thunderstorms Tuesday evening over the west as a storm from southern CA moves slowly toward us. Precipitation will become rather widespread Wednesday and Wednesday night over west through north central areas. Wet snow could accumulate a few inches above 9K feet. Critical fire weather conditions will be relegated to the east Wednesday. The storm will lift northeast for the end of the week, but a lingering trough of low pressere will keep precipitation chances going for the northern mountains. Meanwhile winds will be less Thursday and Friday while highs are mostly below normal. The weekend is looking nice with dry and milder weather, and light winds! CHJ && .FIRE WEATHER... ...RED FLAG WARNING THROUGH THIS EVENING OVER MUCH OF WESTERN AND CENTRAL NEW MEXICO... ...RED FLAG WARNING TUESDAY OVER MUCH SOUTHERN AND EASTERN NEW MEXICO... ...FIRE WEATHER WATCH WEDNESDAY OVER MUCH OF EASTERN NEW MEXICO... Critical fire weather continues through Wednesday each afternoon, subsiding by the end of the week and this weekend. Today, high clouds have cleared across western NM, and will clear across eastern NM by late afternoon and evening. The threat of severe weather has shifted into TX as drier air has pushed the dry-line out NM. SW flow will remain aloft Tue, with MixHgts falling to around 8-10k ft across the state, higher over the far NW. Overnight RH recovery will be rather poor for most except the far east around Clovis and Portales. MinRHs will again fall to near or below critical areawide with critical fire weather again for most of southern and eastern NM. Highs will be a few degrees lower Tue across the west as an upper low approaches the region from the west. Haines6 will be limited to portions of the Sangre's Tue, with spotty Haines6 across the eastern plains Wed. Overnight RH recoveries will be much better across the far west Wed morning as the upper low gets closer. Wed's highs fall 10-15F below normal, although winds will remain breezy to windy for the SW Mtns Wed afternoon. Another round of critical is expected for eastern NM, where above normal temps and strong SW winds remain. The chances for critical fire weather in FWZ106-107 over the east-central plains and middle RGV are iffy at this time and depend on the timing of the aforementioned upper low. It is likely there will at least be a couple of hours of critical in the early afternoon, however high cloud cover through the morning will limit how high temps and how low RHs get that day. Highs 5-10F below normal are also expected for FWZ106-107, so have foregone issuing a Fire Weather Watch there for Wed at this time. If the upper low trends slower, this could change. The fire weather pattern changes in a beneficial way late Wed into Thu as the upper low opens to a trough and brings spotty wetting precip. to western and northern NM. In fact, a dusting to a few inches of snow are possible atop the western and northern high terrain by Thu morning. Thu will see light winds and calm skies, with lingering precip. over the northern mtns diminishing. The GFS has come into much better agreement with the ECMWF long term and shows a calmer, drier pattern for Fri and into the weekend. A weak surge of moisture may make its way into far southern and eastern NM behind a backdoor front and southerly flow by Sat, which will help RH recoveries. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM MDT Tuesday for the following zones... NMZ103-104-106>109. Fire Weather Watch from Wednesday afternoon through Wednesday evening for the following zones... NMZ104-108. && 28
Hazardous weather outlook, Apr 30, 4:13 AM MDT, 22 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 413 AM MDT Mon Apr 30 2018 NMZ501>540-011100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 413 AM MDT Mon Apr 30 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A red flag warning is in effect late this morning through early this evening for most of central and northern New Mexico, where low humidities combined with strong winds will create critical fire weather conditions. A wind advisory is in effect this afternoon through early evening for the far northeast highlands, Johnson Mesa, Raton Ridge and the northeast plains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A fire weather watch is in effect for the Middle Rio Grande valley and areas along and east of the central mountains Tuesday afternoon through early evening due to strong winds and low humidity. Critical fire conditions will likely develop across the eastern plains Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 28
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:08 PM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 30 hr |
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.